Vimpat, a new AED, has anybody else tried it

lonnie

New
Messages
142
Reaction score
0
Points
0
still bad

Trying to lower the side effects I am now down to 50mg 3 times a day
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
I don't know but I know smells can so there may be a relation. Good question for a neurologist.
 

mia

New
Messages
6
Reaction score
0
Points
0
Been on Vimpat it since spring this year but must admit did not stop my seizures. No problems with side effects though. 2*200mg/day.
Also on Tegretol as basic med. But as these both act on the sodium channels, I think something else is needed.
Frisium seems to work but do not want to use benzos for long so trying to wean off (approx 2.3mg/day right now) and perhaps ask my neuro for a GABA alternative of Tegretol.
Coming off Frisium is very difficult and induces seizures if I do it in big steps - meaning that I have to cut miniscule fragments off my daily dose of one pill to make it gradual. I cut little too much off than planned, and there I go - LaLa Land
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
Thanks for the feedback mia. My son takes Trileptal 600mg x2/day. It is a form of Tegretol. It has fewer side effects. He does well on it. He is also on 100mg Vimpat X2/day, .25mg Clonazepam x2/day and 250mg Depakote X2/day. Hoping to get him off the Clonazepam because I keep hearing nightmares about the Benzos.
 
Messages
1,914
Reaction score
1
Points
0
I have been on Vimpat for years now. My closest friend calls it the Evil drug. I like the fact that it prevents me from having gtc's. but I am so tired all the time. I take Lorazepam at night, vimpat 2times a day zonegran, acetezolamide.I tried a new one but it just made me have seizures. It was kinda like vimpat. I say some work really good for some peopleNow I might fight that on vimpat. Next time I see my doc he wants to set me up for vns finally.
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
My son was on zonegran for a couple of years. We got him off of it due to anxiety. Unfortunately I think it's not the only one that gives him anxiety.
 

BIGMAN131307

Veteran
Messages
1,729
Reaction score
1
Points
153
My neurologist had me try Vimpat several months ago. I was only on it for a day and a half. I broke out in a bad rash on my arms, legs and stomach. So I stopped taking it asap. After the Vimpat was out of my system the rash went away.
 

deeds

New
Messages
139
Reaction score
0
Points
0
:sad::sad:I like Vimpat. I have been on it for just over a year and I have seen a reduction in severity of seizures. I also take Dilantin, Clobazam and Keppra so my dosage of Vimpat is not tremendous. The fact that I still have seizures is astounding.
I have been paying very close attention to triggers. I took gluten out of my diet which I think is making a difference but this week.... 2 bad nights of interrupted sleep, getting yelled at by my daughter, and boom....... I am pretty upset. I had a seizure holding a cup of tea. Most of the tea landed on me which I didn't feel but sadly....... My computer..... Finished, I was starting to feel like this kind of stuff was not going to be part of my life.
Buying a new computer was not on my list of things to do this month.
Has this happened to anyone else?
The last few times I ended up with staples in my head but......
So much for feeling normal
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
Sorry to hear of your recent events deeds. My son is on a lot of meds too. It seems he can't tolerate high doses of anything so maybe the 'cocktail' is his answer. Which each medication change it seems he goes for a significant period without seizures, then with any stress at all, like a cold or an event that stresses his emotions (good or bad) he gets a breakthrough seizure. Many of his meds give him anxiety so we added paxil to smooth him out. It worked well but then he had a breakthrough panic attack so we added depakote as well. So far so good - no seizures in a month. Kind of makes sense to me that the right combination anxiety meds with seizure meds might just be the trick.
 

lonnie

New
Messages
142
Reaction score
0
Points
0
My vimpat

Just now getting statements on e-mail that led me to new posts on threads I'm in. It's been a long time since this was entered but I am going to post an reply anyways.

I have been on vimpat for years now. With the awful side effects I get from it I absolutely hate it.

My neurologist insists it has helped some so he has refused to take me off. But now with it's side effects he has lowered the dose some and actually tells me It is toxic to me but the good it does is better than the bad.
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
Vimpat

Hi Lonnie, thanks for your input. May I ask what the side effects are? Thanks!:pop:
 

lonnie

New
Messages
142
Reaction score
0
Points
0
The main one is balance. Balance in general. I use a cane whenever I am going somewhere just for concern of lossing my balance. When I go for an exercise walk or walk for an errand I use a walker so I can be safe, walk faster, and keep my eyes forward. I have had bad falls. I'm fortunate I must not have ostei paosis (sp)

One day I was using my walker ready to go down the three steps to the side walk to go to the specialize transit. I was on my porch with the driver and fell flat on my back. Scared her speechless.
One other side effect is it can happen anytime but defenitly if I dont eat a substancial amout of food when I take it, within an hour my legs just melt away under me and I start a serious fall. If I can grab a table and hang on for dear life.' try to sit on the floor myself, I may not completely fall. I allways scream out when it is happening. It is so bad I can not even crawl out of balance. If I can get to the couch and lay down for about 2 hours it will have gone away.. I usually get double vision just before it happens. Not good for trying to control weight whe I have to eat so much with each dose. Like I said it can come at othere times. Keeps me from going anywhere I have planned to go.

My body has adjusted but it ususlly reacted very poor with neurontin. lonnie
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
lonnie, I appreciate you telling of your experiences. I do know it causes balance problems and can cause vertigo. What dose of Vimpat are you on? Are you on other meds as well?
 

lonnie

New
Messages
142
Reaction score
0
Points
0
Hi, I am on 250mg. lamictal twice a day For anxiety dis-order I also take 50m.g. of clonopin at bedtime. I am on various other medication for different health issues.
 

deeds

New
Messages
139
Reaction score
0
Points
0
I had dreams of weaning frisium, but after 30 years, the weaning was going to be a nightmare. I was advised to go to a compounding pharmacy where they would reduce 1mg, for a month and so on.
I was sufficiently anxious that I decided to leave well enough alone.
Anybody plagued by constant post nasal congestion? It is annoying for me and driving my family members crazy.....
 
Top